What are the side effects of valerian root?

default
Posted on Mon, 15 Jun 2015 in Medicines and Side Effects
Question: What are the side effects of valerium root. I take RELAX_ALL which has valerian root. Wake up with stinging blurry eyes, blurry vision. nausea and headaches.. Yesterday it was sooo bad I had to call an ambulance to take me to the emergency room. I had taken alot of benedryl. Got a bad headache and nausea. I went into full on panic mode. I called them because this has happened before. And intravenous benedryl is more effective than oral benedryl. I was sooo nauseated they gave me zofran. when I got to the ER they gave me another dose of benedryl and zofran and famotidine. Rehydrated me with IV fluids.I felt my whole body stinging. mouth and tongue stinging major headache. Fortunately my vital signs were normal. OH and by the way I am a retired pediatrician. Worst side effects ever..woke this morning with mild side effects. Even though I hadn't take valerian root last night. Must not haved cleared my body.
It seems that every morning I wake up with the same symptoms. I'm not sure whether it's the valerian in the RELAX-ALL. OR GABA OR PHENIBUT.I also take some diet supplements. Calalluma plus suboxone 2mg three times daily for pain
I grew up in a violent home. had an awful childhood. Dad was bipolar I. Used to scream and yell, break furniture. Hurt my mom..thus they got divorced. He married a woman who was a prescription drug user and alcoholic. I lived at home on the upper west side of Manhattan. Went Barnard college, SUNY upstate medical school.
got my MPH in at UCBerekely in maternal and child health. Did a fellowship in adolescent medicine. Worked in a child abuse clinic..OYVey so much vicarious PTSD was triggered. That's all for now.
doctor
Answered by Kathy Shattler 3 hours later
Brief Answer:
Your question is whether you have allergy to valerian root

Detailed Answer:
Hello. I am sorry you are having these troubles. Valerian root might be the cause of your symptoms. Sometimes allergies take some time to rear their ugly head. The only way to start working on this problem is a food symptom diary. And, I would eliminate valerian root temporarily to see if it makes a difference. When you chart in your food diary state when you eat the food/supplement, time, symptoms and over time you may see a pattern. I hope I have helped. If you need clarification please feel free to come back. Thank you for visiting HCM. XXXXXXX Shattler, MS,RDN
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Kathy
Kathy Shattler

Dietitian & Nutritionist

Practicing since :1985

Answered : 884 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Phenibut

doctor1 MD

hi i been taking phenibut for insomnia but it stoped working and sleeping pills dont work for me anymore what can i do now what can i take to sleep

doctor1 MD

My doctor has put me on Lexapro 10mg tablets to manage the depression and anxiety that is caused by the chronic sinusitis that I have been...

doctor1 MD

I have been prescribed 5mg Diazapam earlier this year by my GP for anxiety and panic attacks I was getting after a break up with my partner. I used...

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2